Alert archive / Kansas / Winter Storm Warnings in 2013
Winter Storm Warning 3, NWS Wichita, KS
NWS Wichita, KS issued this winter storm warning at Mar 22, 2013, 3:23 PM CDT for 8 counties in Kansas. It took effect at Mar 23, 2013, 7:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 22, 2013, 3:23 PM CDT (20:23 UTC)
- In effect from
- Mar 23, 2013, 7:00 AM CDT
- Expired
- Mar 23, 2013, 3:22 PM CDT
- In force
- 8 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Rice County, KS, Russell County, KS, Saline County, KS
The radar
The Wichita radar (KICT), 121 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.4 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 738 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -109 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
426 WWUS43 KICT 222023 WSWICT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 323 PM CDT FRI MAR 22 2013 KSZ032-033-047>052-231030- /O.UPG.KICT.WS.A.0003.130323T1200Z-130324T1800Z/ /O.NEW.KICT.WS.W.0003.130323T1200Z-130324T1800Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION 323 PM CDT FRI MAR 22 2013 ...WINTER STORM WARNING IN EFFECT FROM 7 AM SATURDAY TO 1 PM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WINTER STORM WARNING FOR SIGNIFICANT WINTER WEATHER...WHICH IS IN EFFECT FROM 7 AM SATURDAY TO 1 PM CDT SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...RAIN OR SLEET MAY MIX IN WITH SNOW EARLY SATURDAY MORNING...THEN REMAIN ALL SNOW FROM SATURDAY AFTERNOON THROUGH SATURDAY NIGHT. * SNOW ACCUMULATIONS...OF 4 TO 7 INCHES ARE POSSIBLE BY EARLY SUNDAY MORNING...GENERALLY NORTH OF HIGHWAY 56. * WINDS...WILL INCREASE ON SATURDAY AFTERNOON AND NIGHT...WITH NORTH WINDS OF 20 TO 30 MPH POSSIBLE. THIS WILL CAUSE REDUCED VISIBILITIES FROM BLOWING SNOW. * IMPACTS...THE STRONG WINDS IN CONCERT WITH THE WET AND HEAVY SNOW COULD PUT STRAIN ON TREE LIMBS AND POWER LINES. CONSEQUENTLY...SOME POWER OUTAGES WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT WINTER WEATHER IS EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ KSZ053-067-068-231030- /O.UPG.KICT.WS.A.0003.130323T1200Z-130324T1800Z/ /O.NEW.KICT.WW.Y.0007.130323T1800Z-130324T1800Z/ CHASE-RENO-HARVEY- INCLUDING THE CITIES OF...COTTONWOOD FALLS...HUTCHINSON...NEWTON 323 PM CDT FRI MAR 22 2013 ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM SATURDAY TO 1 PM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WINTER WEATHER ADVISORY FOR HAZARDOUS WINTER WEATHER...WHICH IS IN EFFECT FROM 1 PM SATURDAY TO 1 PM CDT SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...A RAIN SNOW MIXTURE WILL BEGIN SATURDAY MORNING...AND THEN TRANSITION TO ALL SNOW BY SATURDAY AFTERNOON OR EVENING. * SNOW ACCUMULATIONS...OF 2 TO 5 INCHES ARE POSSIBLE BY EARLY SUNDAY MORNING...GENERALLY ALONG AND NORTH OF HIGHWAY 50. * WINDS...WILL INCREASE ON SATURDAY AFTERNOON AND NIGHT...WITH NORTH WINDS OF 20 TO 30 MPH POSSIBLE. THIS WILL CAUSE REDUCED VISIBILITIES FROM BLOWING SNOW. * IMPACTS...THE STRONG WINDS IN CONCERT WITH THE WET AND HEAVY SNOW COULD PUT STRAIN ON TREE LIMBS AND POWER LINES. CONSEQUENTLY...SOME POWER OUTAGES WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING. && $$ KSZ069-082-083-231030- /O.NEW.KICT.WW.Y.0007.130323T1800Z-130324T1800Z/ BUTLER-KINGMAN-SEDGWICK- INCLUDING THE CITIES OF...EL DORADO...AUGUSTA...KINGMAN...WICHITA 323 PM CDT FRI MAR 22 2013 ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM SATURDAY TO 1 PM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WINTER WEATHER ADVISORY FOR HAZARDOUS WINTER WEATHER...WHICH IS IN EFFECT FROM 1 PM SATURDAY TO 1 PM CDT SUNDAY. * TIMING...RAIN IS EXPECTED TO CHANGE OVER TO SNOW LATE SATURDAY AFTERNOON OR EVENING...THEN CONTINUE THROUGH SATURDAY NIGHT AND TAPER OFF BY EARLY SUNDAY MORNING. * SNOW ACCUMULATIONS...OF 1 TO 2 INCHES ARE POSSIBLE BY EARLY SUNDAY MORNING. * IMPACTS...DRIVING COULD BECOME HAZARDOUS ACROSS SOUTH CENTRAL KANSAS AS TEMPERATURES DROP BELOW FREEZING SATURDAY NIGHT...THUS ALLOWING THE SNOW TO STICK TO THE ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING. && $$ KSZ070>072-094>096-231030- /O.NEW.KICT.WW.Y.0007.130324T0000Z-130324T1800Z/ GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO- INCLUDING THE CITIES OF...EUREKA...YATES CENTER...IOLA...HOWARD... FREDONIA...CHANUTE...ERIE 323 PM CDT FRI MAR 22 2013 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM SATURDAY TO 1 PM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WINTER WEATHER ADVISORY FOR HAZARDOUS WINTER WEATHER...WHICH IS IN EFFECT FROM 7 PM SATURDAY TO 1 PM CDT SUNDAY. * TIMING...RAIN IS EXPECTED TO CHANGE OVER TO SNOW BY SATURDAY NIGHT ACROSS SOUTHEAST KANSAS...AND CONTINUE INTO THE MORNING HOURS ON SUNDAY. * SNOW ACCUMULATIONS...OF 1 TO 3 INCHES ARE POSSIBLE BY SUNDAY MORNING. * IMPACTS...DRIVING COULD BECOME HAZARDOUS ACROSS SOUTHEAST KANSAS AS TEMPERATURES DROP BELOW FREEZING SATURDAY NIGHT...THUS ALLOWING THE SNOW TO STICK TO THE ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING. && $$ JAKUB
3 follow-up statements
175 WWUS43 KICT 230922 WSWICT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 422 AM CDT SAT MAR 23 2013 KSZ032-033-047>052-232330- /O.CON.KICT.WS.W.0003.130323T1200Z-130324T1800Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION 422 AM CDT SAT MAR 23 2013 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 PM CDT SUNDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 PM CDT SUNDAY. * TIMING...SNOW...POSSIBLY MIXED WITH FREEZING DRIZZLE AT TIMES...WILL AFFECT CENTRAL AND EAST-CENTRAL KANSAS TODAY. THE PRECIPITATION SHOULD CHANGE TO ALL SNOW THIS EVENING AND TONIGHT...BEFORE ENDING LATE TONIGHT OR EARLY SUNDAY MORNING. * SNOW ACCUMULATIONS...OF 3 TO 6 INCHES ARE POSSIBLE BY EARLY SUNDAY MORNING...GENERALLY NORTH OF HIGHWAY 56. ICE ACCUMULATIONS WILL LIKELY BE MINIMAL...AND ONLY ON ELEVATED SURFACES LIKE BRIDGES. * WINDS...OF 20 TO 30 MPH OUT OF THE NORTH WILL INCREASE THIS EVENING AND TONIGHT...CAUSING REDUCED VISIBILITIES IN BLOWING SNOW. * IMPACTS...THE STRONG WINDS IN CONCERT WITH THE WET AND HEAVY SNOW COULD PUT STRAIN ON TREE LIMBS AND POWER LINES. CONSEQUENTLY...SOME POWER OUTAGES WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT WINTER WEATHER IS EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ KSZ053-067>069-082-083-232330- /O.EXT.KICT.WW.Y.0007.130323T1200Z-130324T1800Z/ CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK- INCLUDING THE CITIES OF...COTTONWOOD FALLS...HUTCHINSON... NEWTON...EL DORADO...AUGUSTA...KINGMAN...WICHITA 422 AM CDT SAT MAR 23 2013 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 1 PM CDT SUNDAY... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 1 PM CDT SUNDAY. * TIMING...A RAIN AND SNOW MIXTURE WILL COMMENCE THIS MORNING ACROSS SOUTH-CENTRAL KANSAS...TRANSITION TO ALL SNOW BY THIS EVENING. PRECIPITATION WILL COME TO AN END LATE TONIGHT OR EARLY SUNDAY MORNING. * SNOW ACCUMULATIONS...OF 2 TO 4 INCHES ARE POSSIBLE BY EARLY SUNDAY MORNING. * WINDS...OF 20 TO 30 MPH OUT OF THE NORTH WILL INCREASE THIS EVENING AND TONIGHT...CAUSING REDUCED VISIBILITIES IN BLOWING SNOW. * IMPACTS...DRIVING COULD BECOME HAZARDOUS ACROSS SOUTH-CENTRAL KANSAS THIS EVENING AND TONIGHT...AS TEMPERATURES DROP BELOW FREEZING ALLOWING SNOW TO STICK TO THE ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING. && $$ KSZ070>072-094>096-232330- /O.CON.KICT.WW.Y.0007.130324T0000Z-130324T1800Z/ GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO- INCLUDING THE CITIES OF...EUREKA...YATES CENTER...IOLA...HOWARD... FREDONIA...CHANUTE...ERIE 422 AM CDT SAT MAR 23 2013 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM CDT SUNDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM CDT SUNDAY. * TIMING...RAIN IS EXPECTED TO CHANGE OVER TO SNOW BY THIS EVENING AND TONIGHT ACROSS SOUTHEAST KANSAS...AND CONTINUE INTO SUNDAY MORNING. * SNOW ACCUMULATIONS...OF 2 TO 4 INCHES ARE POSSIBLE BY SUNDAY MORNING. * IMPACTS...DRIVING COULD BECOME HAZARDOUS ACROSS SOUTHEAST KANSAS THIS EVENING AND TONIGHT...AS TEMPERATURES DROP BELOW FREEZING ALLOWING SNOW TO STICK TO THE ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING. && $$ ADK
442 WWUS43 KICT 231543 WSWICT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1043 AM CDT SAT MAR 23 2013 KSZ032-033-047>052-240545- /O.CON.KICT.WS.W.0003.000000T0000Z-130324T1800Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION 1043 AM CDT SAT MAR 23 2013 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 PM CDT SUNDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 PM CDT SUNDAY. * TIMING...SNOW...POSSIBLY MIXED WITH FREEZING DRIZZLE AT TIMES...WILL AFFECT CENTRAL AND EAST-CENTRAL KANSAS TODAY. THE PRECIPITATION SHOULD CHANGE TO ALL SNOW THIS EVENING AND TONIGHT...BEFORE ENDING LATE TONIGHT OR EARLY SUNDAY MORNING. * SNOW ACCUMULATIONS...OF 3 TO 6 INCHES ARE POSSIBLE BY EARLY SUNDAY MORNING...GENERALLY NORTH OF HIGHWAY 56. ICE ACCUMULATIONS WILL LIKELY BE MINIMAL...AND ONLY ON ELEVATED SURFACES LIKE BRIDGES. * WINDS...OF 20 TO 30 MPH OUT OF THE NORTH WILL INCREASE THIS EVENING AND TONIGHT...CAUSING REDUCED VISIBILITIES IN BLOWING SNOW. * IMPACTS...THE STRONG WINDS IN CONCERT WITH THE WET AND HEAVY SNOW COULD PUT STRAIN ON TREE LIMBS AND POWER LINES. CONSEQUENTLY...SOME POWER OUTAGES WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT WINTER WEATHER IS EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ KSZ053-067>069-082-083-240545- /O.CON.KICT.WW.Y.0007.000000T0000Z-130324T1800Z/ CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK- INCLUDING THE CITIES OF...COTTONWOOD FALLS...HUTCHINSON... NEWTON...EL DORADO...AUGUSTA...KINGMAN...WICHITA 1043 AM CDT SAT MAR 23 2013 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT SUNDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT SUNDAY. * TIMING...A MIXTURE OF RAIN...SNOW AND SLEET WILL AFFECT THE AREA TODAY BEFORE TRANSITIONING TO ALL SNOW BY THIS EVENING. PRECIPITATION WILL COME TO AN END LATE TONIGHT OR EARLY SUNDAY MORNING. * SNOW AND SLEET ACCUMULATIONS...OF 2 TO 4 INCHES ARE POSSIBLE BY EARLY SUNDAY MORNING. * WINDS...OF 20 TO 30 MPH OUT OF THE NORTH WILL INCREASE THIS EVENING AND TONIGHT...CAUSING REDUCED VISIBILITIES IN BLOWING SNOW. * IMPACTS...DRIVING COULD BECOME HAZARDOUS ACROSS SOUTH-CENTRAL KANSAS THIS EVENING AND TONIGHT...AS TEMPERATURES DROP BELOW FREEZING ALLOWING SNOW TO STICK TO THE ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING. && $$ KSZ070>072-094>096-240545- /O.CON.KICT.WW.Y.0007.130324T0000Z-130324T1800Z/ GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO- INCLUDING THE CITIES OF...EUREKA...YATES CENTER...IOLA...HOWARD... FREDONIA...CHANUTE...ERIE 1043 AM CDT SAT MAR 23 2013 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM CDT SUNDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM CDT SUNDAY. * TIMING...A MIXTURE OF RAIN AND SLEET IS EXPECTED TO CHANGE OVER TO SNOW BY THIS EVENING AND TONIGHT ACROSS SOUTHEAST KANSAS...AND CONTINUE INTO SUNDAY MORNING. * SNOW ACCUMULATIONS...OF 2 TO 4 INCHES ARE POSSIBLE BY SUNDAY MORNING. * IMPACTS...DRIVING COULD BECOME HAZARDOUS ACROSS SOUTHEAST KANSAS THIS EVENING AND TONIGHT...AS TEMPERATURES DROP BELOW FREEZING ALLOWING SNOW TO STICK TO THE ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING. && $$
086 WWUS43 KICT 232022 WSWICT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 322 PM CDT SAT MAR 23 2013 KSZ032-033-047>051-241030- /O.CAN.KICT.WS.W.0003.000000T0000Z-130324T1800Z/ /O.EXB.KICT.WW.Y.0007.000000T0000Z-130324T1200Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON 322 PM CDT SAT MAR 23 2013 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM CDT SUNDAY... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WINTER WEATHER ADVISORY FOR HAZARDOUS WINTER WEATHER...WHICH IS IN EFFECT UNTIL 7 AM CDT SUNDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. * TIMING...SNOW WILL CONTINUE TO FALL OVER CENTRAL KANSAS TONIGHT AND SHOULD END BY EARLY SUNDAY MORNING. * SNOW ACCUMULATIONS...OF 1 TO 3 INCHES ARE POSSIBLE BY EARLY SUNDAY MORNING. * WINDS...OF 20 TO 30 MPH OUT OF THE NORTH WILL INCREASE THIS EVENING AND TONIGHT...CAUSING REDUCED VISIBILITIES FROM BLOWING SNOW. * IMPACTS...DRIVING COULD BECOME HAZARDOUS ACROSS CENTRAL KANSAS TONIGHT AS SNOW BEGINS TO ACCUMULATE ON ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING. && $$ KSZ052-241030- /O.CAN.KICT.WS.W.0003.000000T0000Z-130324T1800Z/ /O.EXA.KICT.WW.Y.0007.000000T0000Z-130324T1800Z/ MARION- INCLUDING THE CITY OF...MARION 322 PM CDT SAT MAR 23 2013 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM CDT SUNDAY... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WINTER WEATHER ADVISORY FOR HAZARDOUS WINTER WEATHER...WHICH IS IN EFFECT UNTIL 1 PM CDT SUNDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. * TIMING...SNOW WILL CONTINUE TO FALL OVER CENTRAL KANSAS TONIGHT AND SHOULD END BY EARLY SUNDAY MORNING. * SNOW ACCUMULATIONS...OF 2 TO 4 INCHES ARE POSSIBLE BY EARLY SUNDAY MORNING. * WINDS...OF 20 TO 30 MPH OUT OF THE NORTH WILL INCREASE TONIGHT...CAUSING REDUCED VISIBILITIES FROM BLOWING SNOW. * IMPACTS...DRIVING COULD BECOME HAZARDOUS ACROSS CENTRAL KANSAS TONIGHT AS SNOW BEGINS TO ACCUMULATE ON ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING. && $$ KSZ053-069-241030- /O.NEW.KICT.WS.W.0004.130324T0000Z-130324T1800Z/ /O.EXT.KICT.WW.Y.0007.000000T0000Z-130324T0000Z/ CHASE-BUTLER- INCLUDING THE CITIES OF...COTTONWOOD FALLS...EL DORADO...AUGUSTA 322 PM CDT SAT MAR 23 2013 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 1 PM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WINTER STORM WARNING FOR SIGNIFICANT WINTER WEATHER...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM CDT SUNDAY. THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING...LIGHT SNOW WILL CONTINUE THIS EVENING OVER THE AREA BUT IS EXPECTED IN TO INCREASE AFTER 9PM...AND COULD BE HEAVY AT TIMES. * SNOW ACCUMULATIONS...OF 4 TO 6 INCHES ARE POSSIBLE BY EARLY SUNDAY MORNING. * WINDS...OF 20 TO 30 MPH OUT OF THE NORTH WILL INCREASE TONIGHT...CAUSING REDUCED VISIBILITIES FROM BLOWING SNOW. * IMPACTS...DRIVING WILL BECOME HAZARDOUS ACROSS SOUTH-CENTRAL KANSAS TONIGHT...AS TEMPERATURES DROP BELOW FREEZING ALLOWING SNOW TO STICK TO THE ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING. A WINTER STORM WARNING MEANS SIGNIFICANT WINTER WEATHER IS EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ KSZ070>072-094>096-241030- /O.UPG.KICT.WW.Y.0007.130324T0000Z-130324T1800Z/ /O.NEW.KICT.WS.W.0004.130324T0000Z-130324T1800Z/ GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO- INCLUDING THE CITIES OF...EUREKA...YATES CENTER...IOLA...HOWARD... FREDONIA...CHANUTE...ERIE 322 PM CDT SAT MAR 23 2013 ...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 1 PM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WINTER STORM WARNING FOR SIGNIFICANT WINTER WEATHER...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM CDT SUNDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * TIMING...A MIXTURE OF RAIN AND SLEET IS EXPECTED TO CHANGE OVER TO SNOW BY LATE THIS EVENING...AND CONTINUE INTO SUNDAY MORNING ACROSS SOUTHEAST KANSAS. THE SNOW COULD BE HEAVY AT TIMES AFTER MIDNIGHT WITH SNOWFALL RATES OF ONE INCH PER HOUR POSSIBLE. * SNOW ACCUMULATIONS...OF 5 TO 7 INCHES ARE POSSIBLE BY SUNDAY MORNING. * WINDS...OF 20 TO 30 MPH OUT OF THE NORTH WILL INCREASE LATE TONIGHT...CAUSING REDUCED VISIBILITIES FROM BLOWING SNOW. * IMPACTS...DRIVING WILL BECOME HAZARDOUS ACROSS SOUTHEAST KANSAS LATE TONIGHT...AS TEMPERATURES DROP BELOW FREEZING ALLOWING SNOW TO STICK TO THE ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT WINTER WEATHER IS EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ KSZ092-093-098>100-241030- /O.EXB.KICT.WW.Y.0007.130324T0000Z-130324T1800Z/ SUMNER-COWLEY-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...WELLINGTON...WINFIELD...ARKANSAS CITY... SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS 322 PM CDT SAT MAR 23 2013 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 PM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WINTER WEATHER ADVISORY FOR HAZARDOUS WINTER WEATHER...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM CDT SUNDAY. * TIMING...A MIXTURE OF RAIN...SNOW AND SLEET WILL AFFECT THE AREA THIS EVENING...THEN SHOULD CHANGE OVER TO ALL SNOW LATER THIS EVENING AND OVERNIGHT. THE SNOW COULD BE HEAVY AT TIMES ACROSS SOUTHERN KANSAS. * SNOW AND SLEET ACCUMULATIONS...OF 2 TO 5 INCHES ARE POSSIBLE BY EARLY SUNDAY MORNING. * WINDS...OF 20 TO 30 MPH OUT OF THE NORTH WILL INCREASE TONIGHT...CAUSING REDUCED VISIBILITIES FROM BLOWING SNOW. * IMPACTS...DRIVING WILL BECOME HAZARDOUS ACROSS SOUTHERN KANSAS TONIGHT...AS TEMPERATURES DROP BELOW FREEZING ALLOWING SNOW TO STICK TO THE ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING. && $$ KSZ091-241030- /O.EXB.KICT.WW.Y.0007.130324T0000Z-130324T1200Z/ HARPER- INCLUDING THE CITIES OF...ANTHONY...HARPER 322 PM CDT SAT MAR 23 2013 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WINTER WEATHER ADVISORY FOR HAZARDOUS WINTER WEATHER...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT SUNDAY. * TIMING...SNOW WILL PICK UP OVER SOUTH CENTRAL KANSAS TONIGHT AND SHOULD TAPER OFF BY EARLY SUNDAY MORNING. * SNOW ACCUMULATIONS...OF 1 TO 3 INCHES ARE POSSIBLE BY EARLY SUNDAY MORNING. * WINDS...OF 20 TO 30 MPH OUT OF THE NORTH WILL INCREASE TONIGHT...CAUSING REDUCED VISIBILITIES FROM BLOWING SNOW. * IMPACTS...DRIVING WILL BECOME HAZARDOUS ACROSS SOUTH-CENTRAL KANSAS TONIGHT...AS TEMPERATURES DROP BELOW FREEZING ALLOWING SNOW TO STICK TO THE ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING. && $$ KSZ067-082-241030- /O.EXT.KICT.WW.Y.0007.000000T0000Z-130324T1200Z/ RENO-KINGMAN- INCLUDING THE CITIES OF...HUTCHINSON...KINGMAN 322 PM CDT SAT MAR 23 2013 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 7 AM CDT SUNDAY... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 7 AM CDT SUNDAY. * TIMING...SNOW WILL PICK UP OVER SOUTH CENTRAL KANSAS TONIGHT AND SHOULD TAPER OFF BY EARLY SUNDAY MORNING. * SNOW ACCUMULATIONS...OF 1 TO 3 INCHES ARE POSSIBLE BY EARLY SUNDAY MORNING. * WINDS...OF 20 TO 30 MPH OUT OF THE NORTH WILL INCREASE THIS EVENING AND TONIGHT...CAUSING REDUCED VISIBILITIES FROM BLOWING SNOW. * IMPACTS...DRIVING COULD BECOME HAZARDOUS ACROSS SOUTH-CENTRAL KANSAS THIS EVENING AND TONIGHT...AS TEMPERATURES DROP BELOW FREEZING ALLOWING SNOW TO STICK TO THE ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING. && $$ KSZ068-083-241030- /O.CON.KICT.WW.Y.0007.000000T0000Z-130324T1800Z/ HARVEY-SEDGWICK- INCLUDING THE CITIES OF...NEWTON...WICHITA 322 PM CDT SAT MAR 23 2013 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT SUNDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT SUNDAY. * TIMING...LIGHT SNOW WILL CONTINUE THIS EVENING OVER THE AREA BUT IS EXPECTED IN TO INCREASE AFTER 9PM...AND COULD BE HEAVY AT TIMES. * SNOW ACCUMULATIONS...OF 2 TO 4 INCHES ARE POSSIBLE BY EARLY SUNDAY MORNING. * WINDS...OF 20 TO 30 MPH OUT OF THE NORTH WILL INCREASE TONIGHT...CAUSING REDUCED VISIBILITIES FROM BLOWING SNOW. * IMPACTS...DRIVING WILL BECOME HAZARDOUS ACROSS SOUTH-CENTRAL KANSAS TONIGHT...AS TEMPERATURES DROP BELOW FREEZING ALLOWING SNOW TO STICK TO THE ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING. && $$ JAKUB
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this winter storm warning went out at Mar 22, 3:04 PM CDT, 19 minutes earlier.
Area forecast discussion, Mar 22, 3:04 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 304 PM CDT FRI MAR 22 2013 .DISCUSSION... MAIN FORECAST UPDATES WILL FOCUS ON APPROACHING LATE MARCH WINTER STORM FOR THE CENTRAL PLAINS...FOLLOWED BY COLD BELOW NORMAL TEMPERATURES THROUGH A GOOD PART OF NEXT WEEK. TONIGHT LOW CLOUDS SHOULD GRADUALLY FILL BACK IN ACROSS THE AREA LATER TONIGHT AS MOIST 850MB ADVECTION COMMENCES AHEAD OF APPROACHING UPPER WAVE. PRECIPITATION WILL DEVELOP OVER WESTERN KANSAS TONIGHT AND SHOULD SPREAD EASTWARD TOWARDS CENTRAL/SOUTH CENTRAL KANSAS VERY LATE TONIGHT OR TOWARDS DAYBREAK. THERE WILL BE SOME ELEVATED INSTABILITY PRESENT OVER SOUTH CENTRAL KANSAS LATE TONIGHT AND EARLY SATURDAY MORNING...SO ITS POSSIBLE WE COULD SEE A FEW ELEVATED THUNDERSTORMS MATERIALIZE. SAT-MON THE LATEST TRENDS FROM THE SHORT RANGE MODELS HAVE SHIFTED THE AXIS OF HEAVIER SNOW A BIT FURTHER NORTH...WITH THE HIGHEST SNOW TOTALS AFFECTING LOCATIONS MAINLY NORTH OF I-70. WE WILL HOIST A WINTER STORM WARNING FOR LOCATIONS ALONG AND NORTH OF HIGHWAY 56...AND A WINTER WEATHER ADVISORY FOR LOCATIONS TO THE SOUTH. THE STRONGEST UPPER DYNAMICS AHEAD OF THE PV WAVE WILL OCCUR FROM SATURDAY AFTERNOON INTO THE LATE EVENING HOURS OVER CENTRAL KANSAS...THEN SHIFT EASTWARD INTO EASTERN KANSAS OVERNIGHT. THIS IS ALSO WHEN THE HEAVIEST SNOWFALL WILL OCCUR OVER CENTRAL KANSAS. THE SNOW MAY BE HEAVY AT TIMES ALONG WITH SOME BLOWING SNOW FROM GUSTY NORTH WINDS OVER CENTRAL KANSAS. MEANWHILE...COLDER AIR WILL BEGIN TO SURGE SOUTHWARD CAUSING A RAIN/SNOW TRANSITION LINE TO MIGRATE SOUTHWARD INTO SOUTH CENTRAL KANSAS BY LATE SATURDAY AFTERNOON OR EVENING. THE SNOW IS EXPECTED TO QUICKLY TAPER OFF FROM WEST TO EAST ACROSS KANSAS BY EARLY SUNDAY MORNING...AS THE UPPER WAVE MOVES INTO MISSOURI. COLD WELL BELOW NORMAL TEMPERATURES WILL PREVAIL ON MONDAY AS COLD CANADIAN HIGH PRESSURE DOMINATES OVER THE HEARTLAND. EXTENDED: TUE-FRI IT WILL BE A SLOW WARM-UP FOR KANSAS AS SURFACE HIGH PRESSURE AND COLDER AIR DOMINATES OVER REGION BEFORE MOVING SLOWLY EASTWARD ON WEDNESDAY. TEMPERATURES WILL REMAIN BELOW NORMAL UNTIL LATER IN THE WEEK...AS THE UPPER LEVEL PATTERN SLOWLY TRANSITIONS TO MORE OF A ZONAL FLOW REGIME BY END OF THE WEEK. THERE IS ALSO A CHANCE OF RAIN DURING THE THURSDAY/FRIDAY TIME FRAME AS A WEAK UPPER WAVE MOVES THROUGH THE ZONAL FLOW PATTERN. JAKUB && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 33 39 27 37 / 40 60 80 20 HUTCHINSON 32 35 26 35 / 50 80 90 20 NEWTON 32 36 25 35 / 40 80 90 30 ELDORADO 33 39 27 37 / 30 60 90 30 WINFIELD-KWLD 36 42 28 38 / 30 60 80 20 RUSSELL 30 31 22 32 / 70 100 100 20 GREAT BEND 31 32 23 34 / 70 100 100 20 SALINA 31 34 26 34 / 60 100 100 30 MCPHERSON 32 35 25 35 / 50 90 100 30 COFFEYVILLE 36 45 30 39 / 20 60 80 30 CHANUTE 33 42 28 36 / 10 70 90 40 IOLA 32 41 27 36 / 10 80 90 40 PARSONS-KPPF 35 44 29 38 / 20 60 80 30 && .ICT WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM 1 PM SATURDAY TO 1 PM CDT SUNDAY FOR KSZ053-067>069-082-083. WINTER STORM WARNING FROM 7 AM SATURDAY TO 1 PM CDT SUNDAY FOR KSZ032-033-047>052. WINTER WEATHER ADVISORY FROM 7 PM SATURDAY TO 1 PM CDT SUNDAY FOR KSZ070>072-094>096. &&
Hazardous weather outlook, Mar 22, 5:38 AM CDT, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 538 AM CDT FRI MAR 22 2013 KSZ032-033-047>053-067>072-082-083-091>096-098>100-231045- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 538 AM CDT FRI MAR 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT PATCHY LIGHT FREEZING DRIZZLE AND FREEZING FOG WILL BE POSSIBLE EARLY THIS MORNING...GENERALLY NORTHEAST OF A LINE EXTENDING FROM SALINA TO NEWTON...TO EUREKA TO CHANUTE. WHILE WIDESPREAD ICE ACCUMULATION OR DENSE FOG IS NOT EXPECTED...VARIOUS ELEVATED ROADS AND SIDEWALKS MAY BE QUITE SLICK. PLEASE USE CAUTION IF VENTURING OUT THIS MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STRONG LATE SEASON WINTER STORM IS EXPECTED TO AFFECT THE REGION SATURDAY INTO SUNDAY MORNING. CURRENT INDICATIONS SUGGEST WET SNOW ACCUMULATIONS OF 4 TO 8 INCHES WILL BE POSSIBLE ACROSS PORTIONS OF CENTRAL AND EAST-CENTRAL KANSAS...GENERALLY NORTH OF HIGHWAY 50...WITH 2 TO 5 INCHES GENERALLY SOUTH OF HIGHWAY 50. FORECAST SNOW AMOUNTS WILL LIKELY CHANGE SOME DUE TO SLIGHT UNCERTAINTIES IN THE STORM'S TRACK. PLEASE SEE THE LATEST WINTER STORM WATCH FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP ADK
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 3:23 PM CDT | Winter Weather Advisory | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more | 43 hr |
Nearby
Winter Storm Warnings in Kansas, 2013Every winter storm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.